Georgia, 2004

Damaging Wind in Georgia, June 25, 2004

June 25, 2004 · NWS CHS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 25, 1:36 PM EST, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 25, 1:36 PM EST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT FRI JUN 25 2004

.PUBLIC...OVERALL PATTERN OF S-SW FLOW THROUGH THE MID-LEVELS WILL
CONTINUE THROUGH THIS EVENING...WITH WEAK NVA OVER THE AREA. THIS
SHOULD KEEP MUCH OF THE PRECIP FALLING OVER WEST/CENTRAL GA OUT OF
OUR AREA...BUT WESTERN FRINGES COULD GET SOME PRECIP THROUGH ABOUT
MIDNIGHT...SO WILL KEEP CHANCE POPS THIS EVENING. UPPER FLOW
FLATTENS OUT SLIGHTLY WHICH WILL ALLOW A COLD FRONT TO DROP
SOUTHWARD TOWARD THE AREA TOMORROW EVENING/NIGHT. THIS WILL HELP
FOCUS ACTIVITY OVER THE INLAND/NORTHERN TIER COUNTIES...SO WILL GO
WITH SLIGHTLY HIGHER POPS THERE. DO NOT EXPECT THE FRONT TO MAKE IT
ANY FARTHER THAN DORCHESTER/BERKELEY/CHARLESTON COUNTIES BEFORE
LIFTING NORTHWARD ON SUNDAY. ON SUNDAY AND MONDAY...REMAINS OF
BOUNDARY TO THE NORTH SHOULD ACT AS A FOCUS FOR CONVECTION...WITH
ONCE AGAIN HIGHER POPS ACROSS THE NORTHERN TIER COUNTIES. THE RETURN
OF SW FLOW AND WEAK NVA OVER GA ZONES ALSO SUPPORTS LOWER POPS
THERE. THROUGH THE EXTENDED...FAIR AGREEMENT AMONGST THE MODELS WITH
CONTINUED MOIST S-SW FLOW. NOT TOO MANY CHANGES WERE MADE THIS GO
AROUND...WITH CHANCE POPS...LOWS 70-75 AND HIGHS IN THE UPPER 80S TO
NEAR 90...IE CLIMATOLOGY...HARD TO ARGUE WITH THIS TIME OF THE YEAR.

&&

.MARINE...CURRENTLY LIGHT SOUTH TO SOUTHWEST FLOW ACROSS THE MARINE
ZONES WITH SEAS RUNNING 2-3 FEET. CONSENSUS SEEMS TO BE WITH THE ETA
SOLUTION SO AM USING IT FOR THIS FORECAST. FRONTAL BOUNDARY WILL
MOVE TOWARD THE AREA SATURDAY NIGHT. FRONT WILL MAKE IT TO THE
NORTHERN BORDER OF OUR MARINE AREA BY 12Z SUNDAY. THE RESULT WILL BE
A VEERING OF THE WINDS TO A MORE WESTERLY DIRECTION SUNDAY.
CONDITIONS WILL REMAIN BELOW ADVISORY CRITERIA SO NO FLAGS EXPECTED.
THE FRONT WILL THEN GET PICKED UP AND MOVED NORTH LATE SUNDAY NIGHT.
SOUTHWEST FLOW WILL PREDOMINATE FOR THE REMAINDER OF THE FORECAST
PERIOD...EXCEPT FOR A MORE WESTERLY FLOW MONDAY NIGHT AND TUESDAY
WITH THE PASSAGE OF A SURFACE TROUGH.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&

JR/HSA
Hazardous weather outlook, Jun 25, 4:31 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT FRI JUN 25 2004

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-260900-
ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN-
COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY-
COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-
INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY-
INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL-
INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON...
CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON...
HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE...
METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE...
RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN...
SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA...
WALTERBORO AND YEMASSEE
531 PM EDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TONIGHT.
.SEVERE THUNDERSTORMS...A LINE OF STRONG THUNDERSTORMS WILL CONTINUE
TO MOVE EASTWARD THROUGH THE AREA THROUGH THE EVENING HOURS. DAMAGING
WINDS WILL BE THE PRIMARY HAZARD WITH THESE STORMS...WITH LARGE HAIL
ALSO POSSIBLE IN ISOLATED STORMS. THEREFORE A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA THROUGH 11 PM.

.DAYS TWO THROUGH SEVEN...DAY THROUGH DAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 25, 4:47 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
547 PM EDT FRI JUN 25 2004

GAZ087-099-100-115-116-137-138-252215-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-JENKINS-LONG-
547 PM EDT FRI JUN 25 2004

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
CANDLER COUNTY...BULLOCH COUNTY...JENKINS COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 615 PM EDT...

AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED ALONG A LINE EXTENDING FROM 2 MILES EAST OF UNION TO 5 MILES
SOUTHEAST OF LUDOWICI...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH
OF METTER TO 5 MILES SOUTHEAST OF LUDOWICI...MOVING NORTHEAST AT 25
MPH. THIS WILL AFFECT AREAS IN AND AROUND
UNION...PARISH...LUDOWICI...EXCELSIOR...CLAXTON...ADABELLE...PULASKI.
..GUM BRANCH...ELIM AND DAISY THROUGH 615 PM EDT.

FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY
RAIN WILL BE THE MAIN HAZARDS WITH THIS ACTIVITY.

SCW
Special weather statement, Jun 25, 5:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT FRI JUN 25 2004

GAZ087-088-101-116>119-138>141-SCZ051-252315-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL JASPER-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND
MCINTOSH-JENKINS-SCREVEN-
624 PM EDT FRI JUN 25 2004

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JENKINS
COUNTY...SCREVEN COUNTY...JASPER COUNTY...MCINTOSH COUNTY...BRYAN
COUNTY...CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 715 PM EDT...

AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED ALONG A LINE EXTENDING FROM 9 MILES WEST OF MILLHAVEN TO
OLIVER TO 4 MILES SOUTH OF SAPELO ISLAND...OR ALONG A LINE EXTENDING
FROM 13 MILES NORTHEAST OF MILLEN TO 13 MILES NORTHWEST OF
SPRINGFIELD TO 10 MILES EAST OF DARIEN...MOVING NORTHEAST AT 25 MPH.
THIS WILL AFFECT AREAS IN AND AROUND SYLVANIA...SPRINGFIELD...
SAVANNAH AND DARIEN THROUGH 715 PM EDT.

FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH...AND HEAVY RAIN WILL BE
THE MAIN HAZARDS WITH THIS ACTIVITY.

SCW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chatham

When
June 25, 6:00 PM EST to 6:05 PM EST
Where
Chatham County, Savannah
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
32.050, -81.083

Thunderstorm winds knocked down trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405625.